| Model Number |
RH1-A |
| Medical Device Problem Codes |
Mechanical Problem (1384); Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-02676, 3005168196-2021-02678, 3005168196-2021-02679.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils, a ruby coil detachment handle (handle) and a lantern delivery microcatheter (lantern).During the procedure, the physician placed the pod coil in the target vessel and attempted to detach it using the handle; however, the pod coil failed to detach.It was noticed that the black alignment zone on the pod coil was separated; however, it was noted under fluoroscopy that the pod coil still did not detach.Afterwards, the physician was able to manually detach the pod coil by pulling the wire multiple times.It was reported that two other penumbra coils had difficulty detaching with the handle; however, the coils were able to detach on the second attempt.The procedure was completed using more ruby coils and the same handle.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned pod4 revealed that the embolization coil was detached from the pusher assembly, the pusher assembly was fractured, and the pull wire was retracted out of the pusher assembly.This damage was likely a result of the detachment during the procedure.Due to the return damage, the root cause of the difficulty detaching during the procedure could not be determined.Further evaluation of the device revealed kinks and bends throughout the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Evaluation of the returned handle revealed an undamaged, functional device.The handle was tested with a test fixture and performed within specification.The handle was then used to detach a demonstration pod coil without an issue.The root cause of the reported complaint could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-02676, 2.3005168196-2021-02678, 3.3005168196-2021-02679.